Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking asprin, plaviz and ibuphroen for herniation. Tongue turned black on top. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
hello Doc, my tounge turned black on top yesterday , I have been taking asprin, plaviz, and recentley ibuphroen for a herniation at c5=c6 What are the most plausible possibilities?
Posted Thu, 30 Aug 2012 in Skin Hair and Nails
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello and thanks for the query.
Black tongue is a condition in which the tongue has a black appearance.  This is not XXXXXXX and usually goes away without medical attention. 
There can be various causes for this like
1... A prolonged use of antibiotics can change the normal levels of bacteria and yeast in the mouth resulting in black tongue.
2.... Mouth breathing can make bacteria enter and grow in tongue papillae resulting in black tongue
3... Regular use of mouthwashes that contain menthol or erosive or other oxidizing agents can cause black tongue.
4... Heavy tobacco use
5... Poor oral hygiene can result in black tongue. The bacteria can grow between the papillae, giving the tongue a black appearance. For good oral hygiene, the recommendation is brushing twice per day,cleaning daily between the teeth, limiting snacks between meals and having regular dental visits.
Replace  your toothbrush every 3 to 4 months.

 I would advise you to maintain a more proper oral hygiene and pay a visit to your dentist.

 I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Taking asprin, plaviz and ibuphroen for herniation. Tongue turned black on top. What is causing this? 11 hours later
Well out of the choices it could be 1 or 2 or a combination of the 2. I was taking Amoxicillina for 10 days prior to some dental work and then 4 days after. Also using a lot of mouthwash with perioxide and another Crest ProLife which has some type of cleaner in it. XXXXXXX

My follow-up question is: Where does the first signs of excessive bleeding show up, due to anti-inflamatory drugs?
Answered by Dr. Pavan Kumar Gupta 3 hours later
If bleeding is mild then your stool will become black.
If bleeding is massive then you may vomit fresh blood.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor